Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fixed points of Anosov maps of certain manifolds

Author: Jonathan D. Sondow
Journal: Proc. Amer. Math. Soc. 61 (1976), 381-384
MSC: Primary 58F15; Secondary 55C20
MathSciNet review: 0438398
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Lemma. If $H$ is a graded exterior algebra on odd generators with augmentation ideal $J$ and $h:H \to H$ is an algebra homomorphism inducing $J/{J^2} \to J/{J^2}$ with eigenvalues $\{ {\lambda _i}\}$, then the Lefschetz number $L(h) = \Pi (1 - {\lambda _i})$. The lemma is applied to an Anosov map or diffeomorphism of a compact manifold with real cohomology $H$ to give sufficient conditions that none of the eigenvalues ${\lambda _i}$ be a root of unity and that there exist a fixed point. In particular, every Anosov diffeomorphism of a compact connected Lie group has a fixed point.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F15, 55C20

Retrieve articles in all journals with MSC: 58F15, 55C20

Additional Information

Keywords: Anosov diffeomorphism, periodic point, exterior algebra, Lie group, Lefschetz number, eigenvalue, root of unity
Article copyright: © Copyright 1976 American Mathematical Society